INTERNAL MEDICINE 49, 5, 435 - 438 (2010).
Drug-induced Eosinophilic Pneumonia with Pulmonary Alveolar Hemorrhage Caused by Benzbromarone
Atsuko Hara , Hiroshi Mukae , Shintaro Hara , Misato Amenomori , Hiroshi Ishimoto , Tomoyuki Kakugawa , Hanako Fujita , Noriho Sakamoto , Hiroshi Ishii , Yuji Ishimatsu , Shigeru Kohno
A 51-year-old man was admitted to our hospital with cough, hemosputum, dyspnea and chest pain. Chest high-resolution computed tomography (HRCT) revealed diffuse ground-glass opacities in both lungs with peripheral predominance. Bronchoalveolar lavage fluid was fresh-bloody and analysis indicated an increase in the eosinophil proportion. Benzbromarone-induced lymphocyte stimulation test was positive. Therefore, the patient was diagnosed as having drug-induced eosinophilic pneumonia with pulmonary alveolar hemorrhage caused by benzbromarone. After discontinuation of benzbromarone and administration of corticosteroids, chest HRCT images and respiratory manifestation improved. Here, we report this rare case of benzbromarone-induced eosinophilic pneumonia with pulmonary alveolar hemorrhage.